Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Health and Treatment Issues >> Treatment & Side Effects

oksikoko
Member

Reged: 02/26/13
Posts: 25
Loc: NYC
Re: Question about Atripla...
      02/28/13 12:17 AM

Hi, Orko. Great name! Snarf, snarf.

Listen, all evidence today indicates that going on ART (meds) early will be of benefit to you later. You want to keep your viral load as low as possible as long as possible and you want to keep your CD4 high. It's easier to keep it high than it is to get it high again after it drops.

I share your worry about Atripla (because of the Sustiva), and I won't belittle it. I have some mental issues from the past, and the idea of being on Sustiva scares the bejesus out of me. It won't do you any good to start it, then stop because the effects mess with your life. However, I think it's very important you make this clear to your doctor.

OK, so your doctor is not comfortable with "new things". I think that's a little odd, but let's go with it. If Stribild and Complera are really not options, you do always have the option of taking more than one pill. If I'm ever offered Atripla or Complera (because Stribild stops working or whatever), I'm going to go that route unless there's a new one-a-day by then (there's some interesting stuff in the pipeline!). It isn't pushed much on newbies, because they think we'll have trouble adhering and remembering all the pills. However if the one-a-day is scaring you from taking it, then you're only adherent in name... Ask him about a multi-pill regimen of Truvada plus something else. Atripla is just Truvada plus Sustiva, so if you don't mind taking two pills, it may be in your best interest long term.

My point is: there are options. Please don't just hide or dismiss the problem. Work with your doctor and find a plan that works for you. Complera and Stribild have both been shown to be as effective (if not more) than Atripla and with different side effect profiles, especially Stribild since it uses a completely different class of drugs. The details would go beyond this post, but I'm happy to find some links for you if you'd like.

Please post an update and let us know how you're doing, OK? I worry about people who are similar to me in their fear of Sustiva. I want to know you're OK.

--------------------
I'm sorry. I can't hear you over this popcorn.

Post Extras: Remind Me!     Notify Moderator

Entire thread
Subject Posted by Posted on
* Question about Atripla... OrkoSnarf74 01/23/13 04:56 PM
. * Re: Question about Atripla... oksikoko   02/28/13 12:36 AM
. * Re: Question about Atripla... oksikoko   02/28/13 12:17 AM
. * Re: Question about Atripla... southsam7   02/06/13 02:16 AM
. * Re: Question about Atripla... oksikoko   02/28/13 12:27 AM
. * Re: Question about Atripla... markvin   02/03/13 05:15 PM
. * Re: Question about Atripla... coqui00623   01/31/13 04:09 PM
. * Re: Question about Atripla... miamorphos   01/31/13 03:30 PM
. * Re: Question about Atripla... coqui00623   01/31/13 02:18 PM
. * Re: Question about Atripla... Noel54   01/31/13 02:06 PM
. * Re: Question about Atripla... Crickets12   01/31/13 01:31 PM
. * Re: Question about Atripla... krdillon   01/26/13 10:08 AM
. * Re: Question about Atripla... xas   01/24/13 06:00 AM
. * Re: Question about Atripla... riverprincessModerator   01/26/13 10:47 AM

What's New at TheBody.com

Additional Information
0 registered and 0 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 



Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 8342

Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3